Alert archive / New York / Wind Advisories in 2008
Wind Advisory 9, NWS New York, NY
NWS New York, NY issued this wind advisory at Mar 20, 2008, 4:41 AM EDT for 4 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Mar 20, 2008, 8:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 4:41 AM EDT (08:41 UTC)
- In effect from
- Mar 20, 2008, 8:00 AM EDT
- Expired
- Mar 21, 2008, 3:42 PM EDT
- In force
- 32 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 200841 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 441 AM EDT THU MAR 20 2008 ...STRONG AND GUSTY WINDS EXPECTED TODAY INTO THIS EVENING... .INTENSIFYING LOW PRESSURE WILL LIFT NORTHEAST INTO THE CANADIAN MARITIME TODAY. A STRONG AND GUSTY FLOW BEHIND AN ASSOCIATED COLD FRONT WILL DEVELOP THIS MORNING...AND PERSIST INTO THIS EVENING. CTZ005>012-NJZ002>006-011-NYZ067>081-202030- /O.NEW.KOKX.WI.Y.0009.080320T1200Z-080321T0200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 441 AM EDT THU MAR 20 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS TODAY INTO THIS EVENING. WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM RECENT RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD REMAIN AWARE OF THEIR SURROUNDINGS. THE MAGNITUDE OF THE SUSTAINED WINDS AND WIND GUSTS WILL BEGIN TO DECREASE THIS EVENING...HOWEVER WINDY CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT AND THROUGH THE DAY ON FRIDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS71 KOKX 201958 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 358 PM EDT THU MAR 20 2008 ...STRONG AND GUSTY WINDS EXPECTED INTO FRIDAY AFTERNOON... .HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST THROUGH FRIDAY WHILE LOW PRESSURE HEADS INTO THE CANADIAN MARITIMES. THIS WILL CREATE A TIGHT PRESSURE GRADIENT OVER THE REGION...RESULTING IN A GUSTY NORTHWEST FLOW THROUGH FRIDAY AFTERNOON. CTZ005>012-NJZ002>006-011-NYZ067>081-210900- /O.EXT.KOKX.WI.Y.0009.000000T0000Z-080321T2100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 358 PM EDT THU MAR 20 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT FRIDAY. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS TONIGHT THROUGH FRIDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE DURING THIS PERIOD. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM RECENT RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD REMAIN AWARE OF THEIR SURROUNDINGS. THE MAGNITUDE OF THE SUSTAINED WINDS AND WIND GUSTS WILL BEGIN TO DECREASE SOMEWHAT TONIGHT...HOWEVER WINDY CONDITIONS ARE EXPECTED TO CONTINUE ALL THE WAY THROUGH FRIDAY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 210127 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 927 PM EDT THU MAR 20 2008 ...STRONG AND GUSTY WINDS EXPECTED INTO FRIDAY AFTERNOON... .HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST THROUGH FRIDAY WHILE LOW PRESSURE HEADS INTO THE CANADIAN MARITIMES. THIS WILL CREATE A TIGHT PRESSURE GRADIENT OVER THE REGION...RESULTING IN A GUSTY NORTHWEST FLOW THROUGH FRIDAY AFTERNOON. CTZ005>012-NJZ002>006-011-NYZ067>081-211000- /O.CON.KOKX.WI.Y.0009.000000T0000Z-080321T2100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 927 PM EDT THU MAR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL RESULT IN STRONG AND GUSTY WINDS TONIGHT THROUGH FRIDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED TO CONTINUE DURING THIS PERIOD. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM RECENT RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD REMAIN AWARE OF THEIR SURROUNDINGS. THE MAGNITUDE OF THE SUSTAINED WINDS AND WIND GUSTS WILL DECREASE SOMEWHAT OVERNIGHT...HOWEVER WINDS ARE EXPECTED TO INCREASE TO ADVISORY LEVELS ONCE AGAIN AFTER DAYBREAK FRIDAY AND CONTINUE INTO FRIDAY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 210849 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 449 AM EDT FRI MAR 21 2008 ...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON... .HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST TODAY WHILE LOW PRESSURE MEANDERS IN THE CANADIAN MARITIMES. THIS WILL KEEP A TIGHT PRESSURE GRADIENT OVER THE REGION...RESULTING IN A GUSTY NORTHWEST FLOW THROUGH THE AFTERNOON. CTZ005>012-NJZ002>006-011-NYZ067>081-211700- /O.CON.KOKX.WI.Y.0009.000000T0000Z-080321T2100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 449 AM EDT FRI MAR 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL CAUSE STRONG AND GUSTY WINDS TO RETURN AFTER SUNRISE THIS MORNING AND REMAIN ACROSS THE REGION THROUGH THE AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED DURING THIS TIME...THEN DIMINISH THIS EVENING. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM RECENT RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD REMAIN AWARE OF THEIR SURROUNDINGS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 211515 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1115 AM EDT FRI MAR 21 2008 ...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON... .HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST THIS AFTERNOON...WHILE INTENSE LOW PRESSURE MEANDERS OVER THE CANADIAN MARITIMES. THIS WILL MAINTAIN A BLUSTERY NORTHWEST FLOW THROUGH THIS AFTERNOON. CTZ005>012-NJZ002>006-011-NYZ067>081-212100- /O.CON.KOKX.WI.Y.0009.000000T0000Z-080321T2100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1115 AM EDT FRI MAR 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A BLUSTERY NORTHWEST FLOW WILL CONTINUE THROUGH THIS AFTERNOON...WITH SUSTAINED WINDS 20 TO 30 MPH AND GUSTS 40 TO 50 MPH. WINDS SHOULD START TO DIMINISH TOWARD EVENING. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM RECENT RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND WIDELY SCATTERED POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON ELEVATED ROADWAYS AND BRIDGES. $$
000 WWUS71 KOKX 211942 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 342 PM EDT FRI MAR 21 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-212045- /O.CAN.KOKX.WI.Y.0009.000000T0000Z-080321T2100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 342 PM EDT FRI MAR 21 2008 ...WIND ADVISORY IS CANCELLED... WEST TO NORTHWEST WINDS...WHILE STILL GUSTING TO NEAR 40 MPH AT TIMES LATE THIS AFTERNOON...WILL DIMINISH THIS EVENING. THEREFORE THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. $$ GOODMAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 20, 4:23 AM EDT, 18 minutes earlier.
Area forecast discussion, Mar 20, 4:23 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
423 AM EDT THU MAR 20 2008
.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTH AND EAST THROUGH NEW ENGLAND
TODAY..WHICH WILL DRAG A COLD FRONT ACROSS THE REGION THIS
MORNING. A STRONG WESTERLY FLOW WILL PREVAIL THROUGH FRIDAY AS
THE LOW SETTLES TO THE NORTH AND HIGH PRESSURE ADVANCES FROM THE
WEST. A WEAK WAVE OF LOW PRESSURE WILL PASS JUST SOUTH OF THE
AREA SAT. LOW PRESSURE PASSES OFF THE MID ATLANTIC COAST SUN NIGHT
AND MON.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE IS CURRENTLY LOCATED ACROSS THE LOWER AND MID HUDSON
VALLEY. THIS LOW WILL CONTINUE TO LIFT NORTHEAST TODAY INTO NEW
ENGLAND. AN ASSOCIATED COLD FRONT IS CURRENTLY PUSHING ACROSS THE
TRI-STATE AREA...AND IS ABOUT TO PUSH THROUGH NEW YORK CITY. THIS
FRONT WILL CONTINUE TO PUSH EAST...AND SHOULD CLEAR THE EAST END
OF LONG ISLAND AND SOUTHEAST CONNECTICUT BY 8 AM. OUT AHEAD OF THE
FRONT IS A BAND OF SHOWERS THAT IS PRODUCING LIGHT TO MODERATE
RAIN. THE VERTICAL WIND PROFILE IS STRONG WITH A LLJ OF 50 TO
60 KT JUST OFF THE DECK. THE COMBINATION OF A TIGHT PRESSURE
GRADIENT AHEAD OF THE ADVANCING COLD FRONT AND WINDS MIXING DOWN
IN THE RAIN IS RESULTING IN WINDS OF 10 TO 20 MPH WITH GUSTS
UPWARDS OF 30 MPH.
TEMPS OUT AHEAD OF THE FROCTIONS. THERE WILL BE VERY DRY AIR AT LOW LEVELS...
AND ANY PRECIP FALLING INTO THIS WILL HAVE A TOUGH TIME MAKING IT
TO THE SURFACE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY. IN THE MONDAY
THROUGH WEDNESDAY PERIOD...MODELS INDICATE CYCLOGENESIS OFF THE
EASTERN SEABOARD BUT TRACK OF THIS POTENTIALLY POTENT SYSTEM
REMAINS UNCERTAIN. MODEL RUNS OVER THE PAST FEW DAYS HAVE SHOWN A
LATE SEASON SNOWSTORM IMPACTING THE MID ATLANTIC AND NORTHEAST
REGIONS. THE 19/12Z MODEL RUN BACKED OFF THIS SCENARIO IN FAVOR OF
A TRACK FURTHER OFF THE COAST. THE 20/00Z MODEL SUITE HAS STARTED
TO SHOW SOME SPREAD IN THE SOLUTIONS. THERE IS ALSO MODEL DISPARITY
IN THE TIMING AND SPEED OF THIS SYSTEM...WITH ECMWF MORE
PROGRESSIVE AND GFS SLOWER. BY WEDNESDAY...THE COASTAL LOW LIFTS
NORTHEAST INTO THE CANADIAN MARITIMES LEAVING SLIGHTLY BELOW
AVERAGE TEMPERATURES IN ITS WAKE.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
VFR CIGS/VSBYS IN PLACE AT KNYC AREA TERMINALS...BUT IFR TO LIFR
CIGS/VSBYS WILL BE IN PLACE AT TERMINALS ON LONG ISLAND/COASTAL CT
AND ACROSS THE INTERIOR. CIGS/VSBYS WILL BE LOWERING AT KNYC AND
SURROUNDING TERMINALS IN ANY SHOWERS THAT DEVELOP WITH PASSAGE OF
COLD FRONT.
COLD FRONT CURRENTLY LIES ACROSS THE EASTERN PA/WESTERN NJ BORDER
AND SHOULD TRACK THROUGH THE REGION FROM WEST TO EAST FROM 10Z TO
13Z. CIGS/VSBYS WILL IMPROVE TO VFR DURING THAT TIME AND WINDS
WILL TURN SW AND INCREASE TO 15-20 KT.
NW WIND THEN INCREASE AFTER 12Z TO 20-25 KT WITH GUSTS OVER 30 KT
AS THE GRADIENT TIGHTENS AND CAA DEVELOPS. THE TIGHT GRADIENT WITH
STRONG UPPER LEVEL WINDS WILL KEEP 25G35KT WINDS IN PLACE
THROUGHOUT THE DAY WITH GUSTS FINALLY ABATING AFTER 02Z FRI.
OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
VFR CONDITIONS WITH GUSTY W TO NW WINDS CONTINUE THU NIGHT INTO
FRI.
WEAK LOW PRESSURE WILL PASS TO THE SOUTH ON SAT...BUT NO CIG/VSBY
ISSUES ARE EXPECTED ATTM. HIGH PRESSURE BUILDS IN SUNDAY AND MONDAY.
&&
.MARINE...
COLD FRONT SHOULD CLEAR EASTERN WATERS BY 13Z. THE COMBINATION OF
STRONG CAA ALONG WITH A TIGHT GRADIENT AND 35-40 KT UPPER LEVEL
WINDS WITH STRONG MIXING WITH ALLOW FOR GALE FORCE WINDS ON ALL
WATERS BEGINNING THIS MORNING AND LASTING THROUGH FRI. WITH
DEPARTING LOW PRES STRENGTHENING OVER NEWFOUNDLAND AND HIGH PRES
STRENGTHENING AS IT MOVES INTO THE SOUTHEAST UNITED STATES...WINDS
WILL BE INCREASING LATER THIS AFTERNOON AND EVENING. WINDS FINALLY
DROP BELOW GALES LATE FRI AS GRADIENT RELAXES...BUT WILL REMAIN AT
SCA CRITERIA THROUGH FRI NIGHT. SEAS WILL FINALLY DROP BELOW SCA
CRITERIA ON THE OCEAN BY SAT AFTERNOON.
GENERALLY TRANQUIL CONDITIONS WILL DOMINATE SAT NIGHT INTO SUN AS
HIGH PRESSURE BUILDS INTO THE AREA. A COASTAL LOW PASSING WELL SOUTH
OF AREA WATERS WILL BEGIN TO IMPACT THE AREA ON MONDAY...RESULTING
IN INCREASING NE FLOW AND BUILDING SEAS. CONDITIONS WILL LIKELY
REACH SCA CRITERIA MON NIGHT.
&&
.HYDROLOGY...
MUCH OF THE AREA HAS RECEIVED AN INCH TO AN INCH AND A HALF OF
QPF. EASTERN SECTIONS COULD SEE AN ADDITION TENTH OF TWO TENTHS OF
QPF...WHILE WESTERN SECTIONS ARE JUST ABOUT FINISHED.
RIVERS AND STREAMS ARE SHOWING MINOR TO MODERATE RISES
THROUGH THE PERIOD. THE GROUND SHOULD BE ABLE TO ABSORB SOME
RUNOFF...AND SOME RIVERS AND STREAMS HAVE BEEN ABLE TO RETURN TO
NORMAL...SO NO RIVER/STREAM FLOODING IS ANTICIPATED AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING
FOR CTZ005>012.
NY...WIND ADVISORY FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING
FOR NYZ067>081.
NJ...WIND ADVISORY FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING
FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EDT FRIDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&Hazardous weather outlook, Mar 19, 5:31 AM EDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 531 AM EDT WED MAR 19 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-200945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 531 AM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-200945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 531 AM EDT WED MAR 19 2008 ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 20, 3:35 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 335 AM EDT THU MAR 20 2008 CTZ007-008-011-012-200900- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON- 335 AM EDT THU MAR 20 2008 ...THUNDERSTORMS TO IMPACT EASTERN CONNECTICUT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS OVER EASTERN CONNECTICUT...TRACKING EAST. THESE STORMS WILL BE CAPABLE OF OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AS WELL AS WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL. MPS
Nearby
Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.